Tennessee, 2006Heavy Snow in Tennessee, February 8, 2006
February 8, 2006 · NWS HUN · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 7, 9:00 PM CST, 5 hours earlier.
Area forecast discussion, Feb 7, 9:00 PM CST, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
900 PM CST TUE FEB 7 2006
.DISCUSSION...
CLEAR SKIES PREVAIL ACROSS MOST OF THE TENN VALLEY THIS
EVENING...THOUGH CLOUDS ARE APPROACHING FROM THE NORTHWEST. THESE
CLOUDS ARE ASSOCIATED WITH A CLIPPER SYSTEM MOVING THROUGH THE UPPER
MIDWEST...AND EVENING ANALYSES SHOW THE ASSOCIATED COLD FRONTS
MOVING THROUGH SRN IA/NRN IL. CLOSER TO HOME...HIGH PRESSURE IS THE
DOMINANT FEATURE AT THE SFC...ASIDE FROM A TROUGH IN THE LEE OF THE
APPALACHIANS. THIS REFLECTS REMARKABLY LOW SINGLE-DIGIT DEWPOINTS
WHICH EXTEND FROM KCHA NEWD INTO PARTS OF VA. GOOD RADIATIONAL
COOLING COUPLED WITH THE PROXIMITY OF THIS DRIER AIR HAS ALLOWED
TEMPS IN NERN AL TO DROP INTO THE UPPER 20S AS OF 03Z...WITH RURAL
AWOS SITES ELSEWHERE AROUND 30...AND MAIN ASOS SITES IN THE MID 30S.
FORECAST FROM THE DAY SHIFT APPEARS TO BE IN PRETTY GOOD SHAPE. MAIN
CONCERN CENTERS AROUND SKY COVER. ASIDE FROM THE HIGH/MID CLOUDS
MOVING THROUGH WRN TN...IR SATELLITE IMAGERY TRENDS AND INCOMING 00Z
MODEL DATA INDICATE THAT MUCH OF THE NIGHT MAY BE MOSTLY CLEAR. WE
MAY START TO SEE A FEW OVER THE LOWER CLOUDS ACROSS ERN KS/WRN MO
CREEP IN TOWARDS DAYBREAK. WILL NEED TO ADJUST THE WORDING IN THE
ZFP FOR TIME SENSITIVE WORDING ANYWAY...AND WILL TWEAK IT SLIGHTLY
FOR THIS LATEST THINKING. OTHERWISE...WILL NEED TO KEEP AN EYE ON
OBS IN THE ERN ZONES...THROUGH RISING DEWPOINTS MAY KEEP THE BOTTOM
FROM FALLING OUT. TEMPS ELSEWHERE LOOK TO BE ON TRACK.
WILL CONTINUE TO MONITOR TEMP AND SATELLITE TRENDS OVER THE NEXT 30
TO 45 MINS...WITH AN UPDATE PLANNED BY 945 PM CST.
BCC
&&
.PREV DISCUSSION...ISSUED 325 PM CST TUE FEB 7 2006...
MODEL OUTPUT OVERALL BRINGS RAIN FROM THIS SYSTEM BEGINNING TOMORROW
AFTERNOON. WITH TEMPS BY THE TIME IT REACHES HERE IN THE 40S...THE
SYSTEM WILL BEGIN AS ALL RAIN. AS THE SYSTEM PASSES BY WED NIGHT...A
GOOD INFLUX OF COLD AIR SHOULD CHANGE PRECIP OVER TO A MIX OF
RAIN/SNOW...THEN ALL SNOW. SOUNDINGS FROM THE MORE PREFERRED
NAM/GFS/NASA-WRF ALL SHOW SIGNIFICANT DRYING AFTER MIDNIGHT. THUS NO
ICE OR SNOW ACCUMULATIONS ARE EXPECTED. PRECIP/STORM TRAJECTORIES
FROM THE 12Z NGM WERE FURTHER SOUTH AND WEST COMPARED TO THE LATER
THREE. CLOUDY SKIES SHOULD PERSIST ACROSS THE VALLEY DURING THURSDAY
AS THIS CLIPPER TYPE SYSTEM HEADS SOUTH AND EAST OF HERE.
ANOTHER SYSTEM IN THE PERSISTENT NW-SE FLOW WAS SHOWN BY THE GFS TO
AFFECT THE AREA ON FRIDAY. THE NAM DURING THIS TIME FRAME WAS DRY
BUT RUNS OF THE GFS FROM THE 07/0000Z AND 12Z RUN PAINTED LIGHT
PRECIP MOSTLY OVER OUR EASTERN COUNTIES...THUS HAVE LIMITED PRECIP
TO ALL RAIN THIS GO AROUND WITH THE FRIDAY SYSTEM TO AREAS ALONG AND
EAST OF I-65.
DRY WEATHER SHOULD CONTINUE FOR THE WEEKEND INTO EARLY NEXT WEEK. A
PERSISTENT NW FLOW WILL KEEP COOLER THAN NORMAL TEMPS THIS FORECAST
PERIOD.
RSB
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 7, 9:48 PM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
948 PM CST TUE FEB 7 2006
ALZ001>010-016-TNZ076-096-097-081100-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
948 PM CST TUE FEB 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THROUGH TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
A WEAK DISTURBANCE WILL APPROACH THE TENNESSEE VALLEY ON WEDNESDAY.
SCATTERED LIGHT RAIN SHOWERS WILL DEVELOP WEDNESDAY
AFTERNOON...POSSIBLY MIXING WITH SNOW DURING THE EVENING HOURS. NO
ACCUMULATION IS ANTICIPATED.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
KULA
Heavy Snow, Franklin
- When
- February 8, 2:00 AM CST to 8:30 PM CST
- Where
- Franklin forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.155, -86.092 (the zone’s center; the record gives no point)
A fast moving clipper low pressure system produced a band of wet snowfall to the region over a short time span. Most of the accumulating snowfall occurred in the higher elevations of the Cumberland Plateau including the community of Sewanee which received 2 inches, most of which fell within just a two hour period.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, February 8, 2006$100,000 · 1 event
- Winter Weather in North Carolina, February 8 to 9, 200611 events
- Winter Weather in Illinois, February 8, 20069 events
- Winter Weather in Missouri, February 8, 20064 events
- Blizzard and High Wind in Alaska, February 8 to 9, 200655 kt wind · 4 events
- High Wind in Montana, February 8, 200661 kt wind · 3 events
- Winter Weather in Kentucky, February 8, 20063 events
- Winter Weather in Indiana, February 8, 20062 events
- Winter Weather in North Carolina, February 8 to 9, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489971.